Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Septic in blood. Result of wrong antibiotics. Had hickman catherer in chest. Taken vancomycin. Why do I have MRSA sores?

iacuired MRSA in 2005-2007 during an outpatient surgery....l became septic(In my bloodstream)was given the wrong antiboitics for 8 months(amocillion)before l was told by a friend to have a culture and sysitivity test...which showed that l actually did have MRSA...almost died...had a hickman catherer placed in my chest/heart and had to take Vancomicyn for 6 hrs aday for almost 3 months....bedridden for about 16 months before getting any better...My question is ////ln the past month l have had MRSA sores come up on me...1 on my leg and3 on my chest...surgically drained one 3 weeks ago on my chest...l now have 2 more within a couple of inches ofeach other....What should l do to prevent anymore and is it possible to ever get rid of MRSA..
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

MRSA is a very resistant strain of Staphylococcus aureus.
This bacteria is normally present on the skin.
This infection is hospital acquired and is common in patients who are on instruments like catheters, iv lines, gastrostomy, enterostomy, etc.
The strain rapidly acquires resistance against commonly used antibiotics.
In your case, it is advisable to get a culture and sensitivity done each time you get any infection on the body.
Since, you have used vancomycin in past, there is a possibility that the bacteria may have acquired resistance against the antibiotic.
MRSA is an infectious agent so definitely it is possible to get rid of it but it resistant or in lay mans words, it is stubborn so a culture sensitivity is required each time you acquire the infection.

Thanks and take care
Dr Shailja P Wahal

Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor